Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Discharge with itching and foul smell. Reports said fungal stain. Continue clingen suppositories during period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 539 Questions
Question
Hi docs.
I have had discharge since I was a teenager but didn't think much of it. Recently it has been more and a lot of itching and occasionally with a smell.
I just got my reports from the pathologist which said the following:
Fungal Stain - Gram stain: Vaginal Smear: "Few puss cells seen. Occasional Gram-positive Yeast-like cells (?Candida species) seen." Everything else was negative, all blood reports were negative too.
I have been using Clingen suppositories for the last 4 days and have 3 more to go. Is this ok?
My other question is: my period is due anytime now. Would it be all right for me to continue with the suppositories? How do I manage this? Will the suppositories just come out with the blood and be of no use? Please advise.
Posted Mon, 30 Apr 2012 in Women's Health
 
 
Answered by Dr. Sujeet N Charugulla 33 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Yes, continue the suppositories to complete the course.

If they come out during your periods, yes it means that it is ineffective.

Hence, a topical preparation like ointment would help especially with the itching.

Also, you might need additional oral antifungals on prescription for another course if suppositories would not be effective because of the periods. So, you should consult your doctor regarding the same.

Vaginal thrush may be common, but hygiene helps. Keep the genital area clean and dry.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions. Please accept my answer in case you have no follow up queries.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
 
Follow-up: Discharge with itching and foul smell. Reports said fungal stain. Continue clingen suppositories during period? 22 minutes later
How will I know if the course has been ineffective?
Also, I am taking Terbicil 250mg for a fungal infection I have on my toenail. Will this help with the yeast as well and take care of the discharge and itching?
 
 
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello.

Thanks for the reply.

The discharge will remain in that case, and symptoms may worsen.

Terbinafine is ineffective for mucosal/systemic candidiasis. It will only help in superficial skin and nail infections.

I hope, this answers your query. Please accept my answer in case you have no follow up queries.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Discharge with itching and foul smell. Reports said fungal stain. Continue clingen suppositories during period? 29 hours later
In that case, what medication would you recommend I take in the case that the infection doesn't clear up. Should one go for another smear test to be sure that infection is gone? Lastly, is it advisable to wait for my period to finish and then complete the remainder of the suppositories or should I continue while on my period? I got my period today, and I only have one suppository left.
 
 
Answered by Dr. Sujeet N Charugulla 18 hours later
Thanks for reply.

I am afraid, prescriptions are not allowed in here as per T & C.

Yes, another test after treatment would serve as an indicator.

No, just continue and finish the suppositories irrespective of falling out.

Sincerely,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor